MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 MULTIHOLE CUP; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 MULTIHOLE CUP; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scar Tissue (2060); Sepsis (2067); Osteopenia/ Osteoporosis (2651)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 110017220 - g7 liner  3579795.010000997  g7 screw  3865243.010000997  g7 screw  3847793.010000997  g7 screw  3874188.010000997  g7 screw  3855555.010000999  g7 screw  3871319.010001001  g7 screw  3855562.00786401220  tm primary stem  61209287.00877703603  biolox delta head  2790040.Reported event was confirmed by review of medical records noting the patient visiting the er for dislocations that spontaneously reduced and is now having pain and swelling.During first stage revision, ct scan showed tracking wound into joint space representing an infection of unknown age.Large abscess was found along with fibrous debris.Femoral component lack of growth in certain areas and abscess tracked to femoral component as well.Osteotomy performed to remove stem.Infection was noted to have been cause of areas of non-growth.Patient returned for a second first stage revision due to continued infection.Prior cultures negative, treated infection with iv antibiotic therapy, makers had returned to normal, but now increase and concern for sepsis, cloudy drainage from lateral side of incision.Excised non-healing portion of would that presented with active drainage.Wires were placed to stabile femur and new antibiotic device implanted.Dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-04306.
 
Event or Problem Description
It was reported that patient underwent a right hip revision due to pain and metal related pathology approximately 7 years post implantation.Subsequently, the patient visited the emergency room due to dislocations, pain and swelling with no noted medical intervention.The patient then underwent a second revision approximately 4 years later due to chronic infection.All devices were removed and replaced with spacers.Approximately 1 month later the patient still had ongoing infection despite use of antibiotics, so new spacers were implanted along with wires.There is no report or new permanent implants being implanted to date.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
G7 MULTIHOLE CUP
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12432259
Report Number0001825034-2020-04304
Device Sequence Number4056146
Product Code LPH
UDI-Device Identifier00880304544406
UDI-Public(01)00880304544406(17)260902(10)3863830
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K140669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2026
Device Model NumberN/A
Device Catalogue Number110010265
Device Lot Number3863830
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight127